Texas, 2024

Hail in Texas, February 11, 2024

February 11, 2024 · NWS SHV · 22 events in 5 counties and zones

Numerous severe thunderstorms developed in the early morning hours on February 11th along and ahead of a slowly advancing cold front stretching across East Texas and North Louisiana. Strong southwesterly winds in the mid-levels and associated 45-55 knots of deep-layer shear combined to support sustained updrafts, including within a few supercell thunderstorms.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
22

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

Numerous severe thunderstorms developed in the early morning hours on February 11th along and ahead of a slowly advancing cold front stretching across East Texas and North Louisiana. Strong southwesterly winds in the mid-levels and associated 45-55 knots of deep-layer shear combined to support sustained updrafts, including within a few supercell thunderstorms. Steep lapse rates aloft and a rich, moist low-level air mass present along and south of the boundary indicated moderate instability, with MLCAPE generally from 1500-2000 J/kg. Large hail, some greater than 2 inches in diameter, was the resulting primary severe threat while isolated severe and damaging wind gusts proved to be a secondary threat in the convective downdrafts. Numerous reports of mostly large to very large hail were received across parts of East Texas and North Louisiana along with a few damaging wind reports.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Feb 11, 5:45 AM CST, 1 hour 4 minutes earlier.

Area forecast discussion, Feb 11, 5:45 AM CST, 1 hour 4 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
545 AM CST Sun Feb 11 2024

...New AVIATION...

.SHORT TERM...
(Sunday through Monday)
Issued at 103 AM CST Sun Feb 11 2024

Heaviest rainfall over the past 24 hours has definitely occurred
across the southern half of NE TX into extreme NW LA where 2-4
inches of rainfall has fallen near the Angelina and Neches River
Basins north and east into the Sabine River Basins as well as the
Middle Red River Basins between Shreveport and Natchitoches,
Louisiana. Lighter amounts elsewhere, generally near or less than
2 inches across the northern half of NE TX, SE OK, SW AR and NE LA
but more is on the way.

For the most part early this morning, been dealing with mostly
scattered showers and isolated thunderstorms mainly near and south
of the I-20 Corridor of NE TX and NW LA into portions of SC AR
along an 850mb theta-e ridge that currently resides in this
general vicinity. Looking upstream, widespread convection ongoing
west of the DFW Metroplex and it's this convection that will
continue moving rapidly eastward this morning. Latest HRRR and a
majority of latest CAMS has the leading edge of this new
convection moving into our far western zones between 12-15z this
morning and into SW AR and extreme NW LA between 16-18z and into
our remaining areas later this afternoon. Could easily see another
inch with isolated higher amounts with this new convection today
before a bulk of this activity moves east of our region later this
afternoon/this evening. All this additional convection today is in
response to the vigorous longwave trough we've been talking about
for days out west across the Four Corners Region of the country
which is currently moving into far western Texas. This renewed
convection through much of the morning hours today should remain
mostly elevated and will pose more of a elevated hail threat even
though a damaging wind threat cannot be ruled out perhaps as far
north as the I-20 Corridor of NE TX and N LA. We have just
coordinated with SPC, Severe Thunderstorm Watch #16 valid until
17z for the southern half of NE TX including counties along the
I-20 Corridor that will include all but San Augustine and Sabine
Counties in NE TX given the isolated threat through sunrise and
the increasing widespread threat thru late morning. It's late
this morning and especially through the afternoon and early
evening hours that more surface based storms are likely across our
southern half and thus a heightened threat for severe weather
will exist.

At the surface, a stationary front was located across SE TX into
Central LA just north of Houston, Tx to just south of Alexandria,
La. Sfc cyclogenesis will continue to deepen along the western
flank of this boundary, in the vicinity of Central Texas later
this morning with the downstream stationary front forecast to
return back north as a warm front into Deep East Texas and into N
LA, south of the I-20 Corridor by late afternoon/evening. It's
this boundary and the returning warm sector that will be an area
primed for strong to severe thunderstorms later this afternoon
into this evening. Afternoon SB CAPE values will be pushing 2000
J/KG across Deep East Texas into West Central and East Central
Louisiana this afternoon/evening near and south of an Alto, Texas
to Natchitoches and Columbia Louisiana line or where the returning
warm front is expected to move. Naturally, the best low level
directional shear will be oriented within a narrow corridor right
along the this returning warm front. Supercell thunderstorms will
be possible in this airmass with damaging wind gusts, large hail
and isolated tornadoes all possible. The severe threat will end by
mid to late evening across our far southeast zones with the
passage of the sfc low to our east.

By the time we lose the severe weather threat to our east this
evening, increased forcing in association with the upper trough
itself, upstream of the dryslotting across the eastern 2/3rds of
our region will result in additional widespread showers/isolated
thunderstorms across our northwest and northern half late this
evening and through the overnight hours. Cold air aloft with the
passage of the parent trough across our northern zones suggest a
minor small hail threat cannot be ruled out. In addition,
introduced the possibility of a light rain/light snow mix across
far northern McCurtain County just prior to and just after sunrise
Monday Morning but this will be more likely north and west of
McCurtain County. Sfc temperatures are forecast to remain above
freezing so there will be no winter precipitation impacts.

Precipitation moves north and east of our region on Monday with a
cold, breezy and raw day. Strong pressure gradient will exists in
the wake of the departing upper trough with strong northwest winds
and temperatures ranging from near 50 north to the middle 50s
south.

13

&&

.LONG TERM...
(Monday Night through Sunday)
Issued at 103 AM CST Sun Feb 11 2024

We finally begin to dry out across the Four State Region Tue
through at least Thu with near zonal flow aloft forecast in the
wake of the short term trough passage. By late in the work week
and especially into next weekend, upper flow to become
southwesterly again in advance of yet another Great Basin trough
across NW Mexico into the Desert Southwest. Timing issues abound
in the medium range concerning the eventual ejection of this
trough but at this time, the trough it does not appear as dynamic
as the current trough we are dealing with. Regardless, rain
chances begin ramping up as early as Thu Night but especially
Friday into Saturday.

13

&&

.AVIATION...
(12Z TAFS)
Issued at 536 AM CST Sun Feb 11 2024

Convective activity across the airspace is expected to continue
into the 12z TAF period. As a sfc low approaches from the west,
TSRA will prevail across all terminals through the mid to late
morning, and through the afternoon, limiting visibility and
dropping CIGs. Accompanying these storms will be the threat for
damaging winds and hail, resulting in impacts to all local
terminals, especially along and south of the I-20 corridor through
the mid to late afternoon, and early evening. By the late evening
and overnight, drier conditions will prevail, but not without the
continuation of lower CIGs and some BR. There remains the chance
for wrap around moisture after 12/06z across the I-30 terminals,
but impacts from this should remain limited. By the end of the
period, the sfc low should be exiting the airspace, with terminal
winds becoming westerly, between 10-15 kts.

RK

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  64  44  53  36 / 100  40  10   0
MLU  64  46  54  34 / 100  50  10   0
DEQ  52  39  49  29 / 100  80  20   0
TXK  53  41  48  32 / 100  80  20   0
ELD  55  42  50  31 / 100  80  20   0
TYR  65  41  53  35 / 100  20  10   0
GGG  65  41  53  34 / 100  20  10   0
LFK  73  41  56  35 / 100  20  10   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

SHORT TERM...13
LONG TERM....13
AVIATION...53
Hazardous weather outlook, Feb 11, 4:20 AM CST, 2 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
420 AM CST Sun Feb 11 2024

ARZ050-051-059>061-070>073-OKZ077-TXZ096-097-108>112-121800-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-McCurtain-Red River-Bowie-Franklin-Titus-Camp-Morris-
Cass-
420 AM CST Sun Feb 11 2024

This Hazardous Weather Outlook is for south central Arkansas,
southwest Arkansas, southeast Oklahoma and northeast Texas.

.DAY ONE...Today and tonight.

Showers with embedded thunderstorms will increase across the region
this morning and some of these could pose a hail threat. Otherwise
the activity will move out of the region by late this afternoon, but
will return to the northern half of Northeast Texas, Southeast
Oklahoma and Southwest Arkasas later this evening and into the
overnight hours as an upper level storm system moves overhead. Any
strong storms this evening could also result in a small hail threat.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

The rain moves out early Monday Morning with drier conditions
through at least Thursday. More unsettled weather returns to the
region Friday and into next weekend in the form of more showers and
thunderstorms.

.SPOTTER INFORMATION STATEMENT...

Spotter activation should not be needed.

TXZ136>138-149>153-165-121800-
Smith-Gregg-Harrison-Cherokee-Rusk-Panola-Nacogdoches-Shelby-
Angelina-
420 AM CST Sun Feb 11 2024

...SEVERE THUNDERSTORM WATCH 16 IN EFFECT UNTIL 11 AM CST THIS
MORNING...

This Hazardous Weather Outlook is for East Texas and Northeast
Texas.

.DAY ONE...Today and tonight.

Increasing coverage of showers and thunderstorms will infiltrate the
region this morning, bringing with them a large hail threat. The
threat will likely continue into the afternoon hours but mainly south
of the I-20 Corridor where there will be a damaging wind and an
isolated tornado threat as well. The convection moves east of the
region by late this afternoon into early this evening. Look for
additional rainfall amounts of near one inch with isolated higher
amounts.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

More unsettled weather returns to the region Friday and into next
weekend in the form of more showers and thunderstorms.

.SPOTTER INFORMATION STATEMENT...

Spotter activation has already been made and could continue into the
afternoon.

LAZ001>006-010>014-017>022-TXZ124>126-166-167-121800-
Caddo-Bossier-Webster-Claiborne-Lincoln-Union-De Soto-Red River-
Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant-Caldwell-
La Salle-Wood-Upshur-Marion-San Augustine-
420 AM CST Sun Feb 11 2024

This Hazardous Weather Outlook is for north central Louisiana,
northwest Louisiana, east Texas and northeast Texas.

.DAY ONE...Today and tonight.

There will be a threat for mainly large hail this morning near and
south of the I-20 Corridor of Northeast Texas and Northern Louisiana.
As we transition into the afternoon and early evening hours, there
will be a continued threat for large hail, in addition to damaging
wind gusts and isolated tornadoes. This threat will end across East
Central Louisiana during the evening. Look for additional rainfall
amounts near one inch with isolated higher amounts.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

More unsettled weather returns to the region Friday and into next
weekend in the form of more showers and thunderstorms.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is likely later today.

13

In the hours before

Special weather statement, Feb 11, 2:50 AM CST, 3 hours 59 minutes before
Special Weather Statement
National Weather Service Shreveport LA
250 AM CST Sun Feb 11 2024

TXZ136-149-150-110915-
Cherokee TX-Smith TX-Rusk TX-
250 AM CST Sun Feb 11 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN SMITH...
NORTHWESTERN RUSK AND NORTH CENTRAL CHEROKEE COUNTIES THROUGH 315 AM
CST...

At 250 AM CST, Doppler radar was tracking a strong thunderstorm near
Turnertown, or 11 miles west of Henderson, moving northeast at 35
mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Henderson, Troup, New London, Turnertown, Joinerville, and Concord.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 1100 AM CST for
northeastern Texas.

&&

LAT...LON 3199 9504 3214 9512 3233 9485 3215 9465
TIME...MOT...LOC 0850Z 241DEG 31KT 3212 9500

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

53
Special weather statement, Feb 11, 2:57 AM CST, 3 hours 52 minutes before
Special Weather Statement
National Weather Service Shreveport LA
257 AM CST Sun Feb 11 2024

LAZ001-TXZ138-151-110930-
Caddo LA-Panola TX-Harrison TX-
257 AM CST Sun Feb 11 2024

...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL CADDO PARISH...
SOUTHEASTERN HARRISON AND NORTHEASTERN PANOLA COUNTIES THROUGH 330 AM
CST...

At 256 AM CST, Doppler radar was tracking a strong thunderstorm near
Elysian Fields, or 18 miles northeast of Carthage, moving northeast
at 45 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Shreveport, Greenwood, Blanchard, Waskom, Elysian Fields, Jonesville,
Cross Lake, and Bethany.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 1100 AM CST for
northeastern Texas.

&&

LAT...LON 3227 9408 3233 9421 3264 9404 3256 9377
TIME...MOT...LOC 0856Z 213DEG 37KT 3234 9411

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

53
Special weather statement, Feb 11, 3:23 AM CST, 3 hours 26 minutes before
Special Weather Statement
National Weather Service Shreveport LA
323 AM CST Sun Feb 11 2024

LAZ001-002-111015-
Bossier LA-Caddo LA-
323 AM CST Sun Feb 11 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL CADDO AND
SOUTHWESTERN BOSSIER PARISHES THROUGH 415 AM CST...

At 322 AM CST, Doppler radar was tracking a strong thunderstorm near
Stonewall, or 11 miles southwest of Shreveport, moving northeast at
30 mph.

HAZARD...Nickel size hail.

SOURCE...Radar indicated.

IMPACT...Minor hail damage to vegetation is possible.

Locations impacted include...
Shreveport, Bossier City, Fosters, Ferguson, Keithville, Robson,
Forbing, Sligo, Barksdale Air Force Base, and Red Chute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3229 9397 3263 9372 3244 9349 3233 9372
      3233 9374 3234 9375 3235 9377 3233 9381
      3232 9381 3229 9385 3226 9386 3224 9390
TIME...MOT...LOC 0922Z 224DEG 27KT 3231 9388

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH

13
Special weather statement, Feb 11, 3:41 AM CST, 3 hours 8 minutes before
Special Weather Statement
National Weather Service Shreveport LA
341 AM CST Sun Feb 11 2024

LAZ005-006-013-014-111015-
Lincoln LA-Ouachita LA-Union LA-Jackson LA-
341 AM CST Sun Feb 11 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN JACKSON...SOUTH
CENTRAL UNION...WEST CENTRAL OUACHITA AND CENTRAL LINCOLN PARISHES
THROUGH 415 AM CST...

At 341 AM CST, Doppler radar was tracking a strong thunderstorm over
Ruston, moving northeast at 40 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Ruston, Grambling, Choudrant, Simsboro, Vienna, Downsville, D
Arbonne, Unionville, and Eureka.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3239 9272 3253 9283 3275 9252 3259 9226
TIME...MOT...LOC 0941Z 238DEG 36KT 3252 9267

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

53
Special weather statement, Feb 11, 4:23 AM CST, 2 hours 26 minutes before
Special Weather Statement
National Weather Service Shreveport LA
423 AM CST Sun Feb 11 2024

ARZ059-060-070-TXZ097-111100-
Hempstead AR-Little River AR-Miller AR-Bowie TX-
423 AM CST Sun Feb 11 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN LITTLE RIVER...
SOUTHWESTERN HEMPSTEAD...NORTHWESTERN MILLER AND SOUTHEASTERN BOWIE
COUNTIES THROUGH 500 AM CST...

At 423 AM CST, Doppler radar was tracking a strong thunderstorm over
Redwater, or 8 miles southwest of Wake Village, moving northeast at
55 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Texarkana, Wake Village, Nash, Redwater, Maud, Red Lick, Ogden,
Mandeville, Leary, Homan, and Hervey.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3354 9370 3331 9416 3331 9417 3330 9417
      3331 9418 3330 9421 3327 9424 3327 9423
      3326 9425 3335 9437 3369 9405
TIME...MOT...LOC 1023Z 225DEG 46KT 3336 9423

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

53
Special weather statement, Feb 11, 6:41 AM CST, 8 minutes before
Special Weather Statement
National Weather Service Shreveport LA
641 AM CST Sun Feb 11 2024

TXZ126-137-138-111315-
Gregg TX-Harrison TX-Marion TX-
641 AM CST Sun Feb 11 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN MARION...
NORTHWESTERN HARRISON AND SOUTHEASTERN GREGG COUNTIES THROUGH 715 AM
CST...

At 641 AM CST, Doppler radar was tracking a strong thunderstorm near
Hallsville, or 8 miles east of Longview, moving northeast at 50 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Longview, Marshall, Hallsville, Harleton, Woodlawn, Easton, and
Nesbitt.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 1100 AM CST for
northeastern Texas.

&&

LAT...LON 3278 9461 3269 9417 3240 9455 3241 9456
      3238 9459 3244 9477
TIME...MOT...LOC 1241Z 218DEG 43KT 3247 9462

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

53

The radar

The Shreveport radar (KSHV), 148 km away, was scanning. The volume nearest the first event began at 12:46 UTC.

Open the radar archive at this moment

Event by event

22 hail. Local standard time, as filed.

Hail, Smith

When
February 11, 6:49 AM CST
Where
Smith County, 1.36 mi ENE of Noonday
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
32.240, -95.400

Golf ball size hail reported northwest of Bullard.

Hail, Smith

When
February 11, 6:49 AM CST
Where
Smith County, 0.9 mi NE of Noonday
Measured
1.75 in hail
Reported by
Public
Coordinates
32.240, -95.410

Golf ball size hail reported in Noonday.

Hail, Smith

When
February 11, 6:50 AM CST
Where
Smith County, 2.38 mi NNW of Teaselville
Measured
1.5 in hail
Reported by
Other Federal Agency
Coordinates
32.160, -95.440

Ping pong ball size hail reported at the Emerald Bay Golf Club west of Bullard.

Hail, Smith

When
February 11, 6:51 AM CST
Where
Smith County, 1.5 mi SSW of Peaceful Vly
Measured
1.5 in hail
Reported by
Broadcast Media
Coordinates
32.280, -95.330

Ping pong ball size hail reported at West Grande Boulevard and Old Jacksonville Highway in South Tyler.

Hail, Smith

When
February 11, 6:53 AM CST
Where
Smith County, 1.36 mi WNW of Peaceful Vly
Measured
2 in hail
Reported by
Broadcast Media
Coordinates
32.310, -95.340

Hen egg size hail reported at County Road 155 and Loop 323 on the southwest side of Tyler.

Hail, Smith

When
February 11, 6:57 AM CST
Where
Smith County, 2.23 mi NE of Noonday
Measured
2.75 in hail
Reported by
Public
Coordinates
32.250, -95.390

Baseball size hail reported along County Road 155 and Loop 49 with damage to vehicles.

Hail, Smith

When
February 11, 6:57 AM CST
Where
Smith County, 0.9 mi SE of Peaceful Vly
Measured
1 in hail
Reported by
Public
Coordinates
32.290, -95.310

Quarter size hail reported via mPING.

Hail, Smith

When
February 11, 6:58 AM CST
Where
Smith County, 1.5 mi SSW of Elkton
Measured
1.5 in hail
Reported by
Public
Coordinates
32.300, -95.280

Ping pong ball size hail reported via mPING.

Hail, Smith

When
February 11, 6:58 AM CST
Where
Smith County, 1.36 mi ENE of Elkton
Measured
1.25 in hail
Reported by
Public
Coordinates
32.330, -95.250

Half dollar size hail reported via mPING.

Hail, Smith

When
February 11, 7:00 AM CST
Where
Smith County, 1.38 mi S of Tyler
Measured
1.5 in hail
Reported by
Broadcast Media
Coordinates
32.330, -95.300

Ping pong ball size hail reported to be widespread across South Tyler.

Hail, Smith

When
February 11, 7:09 AM CST
Where
Smith County, 2.44 mi ESE of Bascom
Measured
1.5 in hail
Reported by
Public
Coordinates
32.310, -95.180

Ping pong ball size hail reported via social media.

Hail, Smith

When
February 11, 7:24 AM CST
Where
Smith County, 1.75 mi W of Elkton
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
32.320, -95.300

Golf ball size hail reported via amateur radio.

Hail, Gregg

When
February 11, 7:32 AM CST
Where
Gregg County, 1.17 mi E of Kilgore
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
32.380, -94.860

Quarter size hail reported via social media.

Hail, Gregg

When
February 11, 7:33 AM CST
Where
Gregg County, 1.75 mi W of Kilgore East
Measured
2.5 in hail
Reported by
Public
Coordinates
32.400, -94.860

Tennis ball size hail reported via social media.

Hail, Gregg

When
February 11, 7:47 AM CST
Where
Gregg County, 1.38 mi N of Longview
Measured
2.75 in hail
Reported by
Public
Coordinates
32.500, -94.730

Baseball size hail reported via social media.

Hail, Harrison

When
February 11, 8:07 AM CST
Where
Harrison County, 0.9 mi SW of Hallsville
Measured
1 in hail
Reported by
Public
Coordinates
32.490, -94.580

Quarter size hail reported in Hallsville.

Hail, Cherokee

When
February 11, 8:22 AM CST
Where
Cherokee County, 5.99 mi SW of Atoy
Measured
1 in hail
Reported by
Public
Coordinates
31.700, -95.160

Quarter size hail reported 7 miles south of Rusk.

Hail, Harrison

When
February 11, 8:23 AM CST
Where
Harrison County, 2.82 mi SSE of Marshall
Measured
1.75 in hail
Reported by
Public
Coordinates
32.490, -94.360

Golf ball size hail reported at Interstate 20 and Highway 59 south of Marshall.

Hail, Harrison

When
February 11, 8:26 AM CST
Where
Harrison County, 1.81 mi NE of Marshall
Measured
1.5 in hail
Reported by
Public
Coordinates
32.550, -94.350

Ping pong ball size hail reported in Marshall.

Hail, Harrison

When
February 11, 8:30 AM CST
Where
Harrison County, 1.75 mi W of Waskom
Measured
2.5 in hail
Reported by
Public
Coordinates
32.480, -94.100

Tennis ball size hail reported via mPING.

Hail, Nacogdoches

When
February 11, 8:56 AM CST
Where
Nacogdoches County, 1.5 mi NNE of Redfield
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
31.700, -94.660

Golf ball size hail reported north of Nacogdoches.

Hail, Nacogdoches

When
February 11, 9:07 AM CST
Where
Nacogdoches County, 0.91 mi NE of Garrison
Measured
1 in hail
Reported by
Public
Coordinates
31.830, -94.490

Nickel to quarter size hail reported.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2024Every state in 2024This day in weather historyWarnings in Texas, February 2024

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1163275, 1163276, 1163726, 1163277, 1163278, 1163279, 1163280, 1163281, 1163282, 1163283, 1163284, 1163285, 1163286, 1163287, 1163289, 1163290, 1163291, 1163292, 1163293, 1163294, 1163295, 1163296.